Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 47, NWS Charleston, WV

April 4, 2011Gallia County, Lawrence County, Ohio; 5 counties in West Virginia; 4 counties in Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at Apr 4, 2011, 5:22 PM EDT for Gallia County, Lawrence County, Ohio; 5 counties in West Virginia; 4 counties in Kentucky. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2011, 5:22 PM EDT (21:22 UTC)
Expired
Apr 4, 2011, 6:00 PM EDT
In force
38 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Gallia County, OH, Lawrence County, OH, Cabell County, WV, Lincoln County, WV, Mason County, WV, Putnam County, WV, Wayne County, WV

The radar

The Jackson,KY radar (KJKL), 82 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 5:55 PM EDTTSTM WND DMGEse Huntington, WVTREES AND POWER LINES KNOCKED DOWN...A TREE ALSO FELL ONTO A TRAILOR
Apr 4, 6:00 PM EDTTSTM WND DMGLouisa, KYTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 3:05 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-333 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

745 
WUUS51 KRLX 042122
SVRRLX
KYC019-043-089-127-OHC053-087-WVC011-043-053-079-099-042200-
/O.NEW.KRLX.SV.W.0047.110404T2122Z-110404T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
522 PM EDT MON APR 4 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOYD COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...CANNONSBURG...ASHLAND...
  CARTER COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...OLIVE HILL...GRAYSON LAKE STATE
  PARK...GRAYSON...CARTER CAVES STATE PARK...
  SOUTHEASTERN GREENUP COUNTY IN KENTUCKY...
  LAWRENCE COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...YATESVILLE LAKE STATE PARK...
  LOUISA...BLAINE...
  CABELL COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HUNTINGTON...
  NORTHWESTERN LINCOLN COUNTY IN WEST VIRGINIA...
  SOUTHWESTERN MASON COUNTY IN WEST VIRGINIA...
  PUTNAM COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WINFIELD...
  NORTHERN WAYNE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...WAYNE...BEECH FORK STATE PARK...
  GALLIA COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...RIO GRANDE...GALLIPOLIS...
  LAWRENCE COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...PROCTORVILLE...LAKE VESUVIUS...
  IRONTON...COAL GROVE...CHESAPEAKE...

* UNTIL 600 PM EDT

* AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF
  GRAYSON LAKE STATE PARK...OR NEAR SANDY HOOK...AND MOVING NORTHEAST
  AT 75 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WEBBVILLE...DENTON...OLDTOWN...FORT GAY...RUSH...GARNER...GREENBO
  LAKE...COALTON...PRINCESS...NAPLES...DURBIN...BURNAUGH...
  CENTERVILLE...GREENUP...CATLETTSBURG...KENOVA...CEREDO...
  BARBOURSVILLE...ONA...MILTON...CULLODEN...HURRICANE...TEAYS
  VALLEY...POCA...ELEANOR AND BUFFALO.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 158 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 43
IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA
AND CENTRAL WEST VIRGINIA.

&&

LAT...LON 3823 8331 3857 8286 3859 8276 3863 8277
      3897 8228 3849 8177 3795 8282 3799 8294
      3796 8299 3798 8303 3803 8301 3811 8290
      3817 8292 3817 8298 3819 8302 3818 8306
      3826 8317 3819 8324
TIME...MOT...LOC 2122Z 233DEG 78KT 3816 8302

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:36 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Apr 4, 2:36 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
236 PM EDT MON APR 4 2011

.SYNOPSIS...
STRONG EARLY SPRING COLD FRONT WHIPS THROUGH TONIGHT...PRECEDED BY
SHOWERS AND EMBEDDED STRONG TO SEVERE THUNDERSTORMS INTO THIS
EVENING. MUCH COLDER TUESDAY...BUT WARMING TREND BEGINS WEDNESDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
STILL A VOLATILE SITUATION AT 1730Z.  HOPING THE SOUTHERN CONVECTION
IN THE TENNESSEE RIVER VALLEY TAKES SOME OF THE STRENGTH OUT OF THE
CONVECTION HEADING TOWARD OUR CWA.  OUT AHEAD OF THE
CONVECTION...THE CAP CONTINUES TO WEAKEN AND DEW POINTS CONTINUE TO
CREEP HIGHER.

STILL LIKE BEGINNING THE POPS/RAIN FASTER THAN MOST MODELS. CELL
MOVEMENT AT 60 KNOTS OR HIGHER.  THE LEADING CONVECTION SHOULD
EVOLVE INTO MORE MODERATE RAIN SHOWERS AS THE EVENING WEARS ON...
AND BEFORE FRONTAL PASSAGE.

IN TERMS OF THE RAW SYNOPTIC FLOW.  GUSTS IN THE WARM SECTOR HAVE
BEEN REACHING AROUND 40 TO 45 MPH TODAY.  SO HAPPY WITH THE WIND
ADVISORY. THE EXPECTED BRUSH FIRES HAVE BEEN REPORTED.  STILL
PICTURE THOSE WINDS DECREASING ONCE THE RAIN COOLS THE SURFACE
LAYER. HOWEVER...THESE SYNOPTIC WINDS SHOULD INCREASE AGAIN WITH THE
FRONT AND FOR A FEW HOURS IN ITS WAKE.  GUSTS PROBABLY BELOW 40
KNOTS...BUT NO REASON TO CANCEL OUR WIND ADVISORY NOW.

AND IF THERE IS NOT ENOUGH HAPPENING...WE CAN NOT FORGET ABOUT THE
WATER.  OF COURSE...STREET FLOODING WITH ANY HEAVY RAIN. WOULD TAKE
A LONG TRAINING OF SHOWERS...BUT IF RAIN AMOUNTS OVER 1.5 INCHES
START INCREASING...SMALL STREAM FLOODING MAY BE AN ISSUE.
LUCKILY...OUR WESTERN LOWLAND COUNTIES ALONG THE OHIO RIVER ARE
INITIALLY DRIER THAN OUR MOUNTAINS...SOME OF WHICH ARE STILL MELTING
THEIR SNOW...MAINLY IN THE CHEAT BASIN.

STILL TIMING THE SURFACE FRONT REACHING NEAR OHIO RIVER 00Z TO 02Z
AND INTO THE MOUNTAINS AFTER 06Z. SHARP COOLING WITH SNOW SHOWERS
IN THE HIGH MOUNTAINS BY DAWN TUESDAY.

TRIED TO HOLD TEMPERATURES UP THIS EVENING...AFTER THE INITIAL
COOLING FROM THE RAIN.  THEN HAVE HOURLY TEMPERATURES DROPPING AFTER
AFTER 06Z TO 08Z.  ALSO HELD TEMPERATURES NEARLY STEADY 12Z TO 14Z
TUESDAY...BEFORE TRYING TO RECOVER.  THE AFTERNOON PARTIAL CLEARING
SHOULD HELP OUR SW COUNTIES TO RECOVER AOA 50 DEGREES.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
A RAIN SNOW MIX ALONG WITH LIGHT SNOW SHOWERS WILL LINGER IN THE
NORTHEAST WV MOUNTAINS TUESDAY NIGHT AS THE COLD FRONT PULLS AWAY TO
THE EAST. SURFACE HIGH PRESSURE TAKES HOLD TUESDAY NIGHT...LETTING
THE AREA DRY OUT FOR A COUPLE OF DAYS. A VORT MAX PASSES TO OUR
NORTH WEDNESDAY AFTERNOON INTO THURSDAY...BUT THE SHOWERS ASSOCIATED
WITH THE VORT MAX WILL STAY NORTH OF THE CWA AS WELL. UPPER LEVEL
MOISTURE WILL LEAK DOWN INTO THE CWA RESULTING IN MORE CLOUDS THAN
SUN FOR BOTH WEDNESDAY AND THURSDAY. THE NEXT LOW PRESSURE SYSTEM
APPROACHES FROM THE WEST THURSDAY AFTERNOON.

DESPITE THE CLOUDS...TEMPERATURES BEGIN TO REBOUND WEDNESDAY WITH
HIGH TEMPS GETTING INTO THE UPPER 60S FOR MUCH OF THE CWA...AND LOW
70S ON THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
EAST-WEST ELONGATED FRONT TO CUT ACROSS THE UPPER TIER OF THE US
INTO THE WEEKEND. FRONT TO SLIDE NORTH OF THE FORECAST AREA...AS A
MIDWESTERN CYCLONE SPINS UP TO START THE PERIOD. A COUPLE OF SHORT
WAVES RIPPLE ALONG THE FRONT..THE FIRST OF WHICH WILL PASS THROUGH
ON FRIDAY. ANOTHER WAVE TO PASS THROUGH SATURDAY WITH FRONT
REMAINING INVOF OF THE FORECAST AREA.

HPC NOTED UNCERTAINTY WITH THE LONG RANGE MODELS...AND USING
MAINLY ENSEMBLE FCST WITH PERSISTENCE IN MIND. THUS HAVE RELIED
PRIMARILY ON HPC GUIDANCE. MADE A FEW MINOR POP AND TEMP
ADJUSTMENTS FOR CONTINUITY AND CONSISTENCY WITH NEIGHBORS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
STRONG LOW LEVEL FLOW CONTINUES INTO TONIGHT.

CONDITIONS DETERIORATING 19Z TO 23Z...AND CONVECTION OVERSPREAD FROM
SW TO NE.  CEILINGS GENERALLY 2 TO 3 THSD FT BKN/OVC AND VSBY 3 TO
5 MILES IN FAST MOVING SHOWERS AND THUNDERSTORMS.  BRIEFLY LOWER
CEILINGS AND VSBY IN HEAVIER CONVECTION.  WIND GUSTS 35 TO 40 KNOTS
COMMON OUT AHEAD OF THE CONVECTION IN WARM SECTOR.  STRONG BUT MORE
LOCALIZED CONVECTIVE GUSTS 20Z TO 00Z TUESDAY.

STILL HAVE COLD FRONT NEARING KHTS AROUND 00Z WEDNESDAY...THEN PAST
KCRW-KCKB AROUND 03Z TO 05Z...THEN CROSS MOUNTAINS AFTER 06Z.

CEILINGS LOWERING AS THE COOLER AIR SATURATES THE LOWER LEVELS.
WIDESPREAD CEILINGS 1 TO 2 THSD FT BKN/OVC AND VSBY 3 TO 5 MILES IN
LINGERING LIGHT RAIN SHOWERS 06Z TO 15Z...CHANGING TO SNOW SHOWERS
FOR ELEVATIONS AOA 3000 FEET.  OVER HIGH MOUNTAINS...CEILINGS AOB
LOWERING TO 1 THSD FT AND VSBY AOB 3 MILES FOR 08Z TO 15Z.

CONDITIONS BEGINNING TO IMPROVE 15Z TO 18Z...ESPECIALLY OVER THE
LOWLANDS. HAVE CEILINGS 2 TO 4 THSD FT BKN AND VSBY ABOVE 5  MILES
FOR LOWLAND BY 18Z TUESDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: HOW LOW DOES THE CEILING AND VSBY GO DOWN IN
THE HEAVIER SHOWERS AND THUNDERSTORMS THIS EVENING IN QUESTION.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    M    M    M    M    M    M    L    M    L    L
HTS CONSISTENCY  M    M    M    M    M    L    L    M    M    M    M    H
BKW CONSISTENCY  H    H    H    M    M    M    M    M    M    M    M    M
EKN CONSISTENCY  H    H    H    H    H    H    M    H    M    M    M    L
PKB CONSISTENCY  H    M    M    L    L    L    L    M    M    M    H    H
CKB CONSISTENCY  H    H    H    M    M    M    L    M    L    M    L    L

AFTER 18Z TUESDAY...
LINGERING IFR OVER HIGH WV MOUNTAINS VCNTY KEKN TUESDAY AFTERNOON IN
LINGERING LIGHT SNOW SHOWERS.

&&

.HYDROLOGY...
|* ADD DISCUSSION HERE. *|

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 2 AM EDT TUESDAY FOR WVZ005>011-013>020-
     024>040-046-047.
OH...WIND ADVISORY UNTIL 2 AM EDT TUESDAY FOR OHZ066-067-075-076-
     083>087.
KY...WIND ADVISORY UNTIL 2 AM EDT TUESDAY FOR KYZ101>103-105.
VA...WIND ADVISORY UNTIL 2 AM EDT TUESDAY FOR VAZ003-004.

&&

SYNOPSIS...KTB/KMC/JEE
NEAR TERM...KTB
SHORT TERM...JEE
LONG TERM...KMC
AVIATION...KTB

HYDROLOGY...
Hazardous weather outlook, Apr 4, 3:12 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
312 PM EDT MON APR 4 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>019-024>026-051915-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
MINGO-LOGAN-BOONE-
312 PM EDT MON APR 4 2011

...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT TUESDAY...
...SEVERE THUNDERSTORM WATCH 94 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ020-027>040-046-047-051915-
DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
312 PM EDT MON APR 4 2011

...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Apr 4, 3:43 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
343 PM EDT MON APR 4 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-029-031-
042030-
ATHENS OH-BOYD KY-CABELL WV-CALHOUN WV-CARTER KY-DODDRIDGE WV-
GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV-JACKSON OH-
KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LINCOLN WV-MASON WV-MEIGS OH-
MORGAN OH-PERRY OH-PLEASANTS WV-PUTNAM WV-RITCHIE WV-ROANE WV-
TYLER WV-VINTON OH-WASHINGTON OH-WAYNE WV-WIRT WV-WOOD WV-
343 PM EDT MON APR 4 2011

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT
ATHENS...BOYD...CABELL...CARTER...DODDRIDGE...GALLIA...GREENUP...JACK
SON...LAWRENCE...MASON...MEIGS...MORGAN...NORTHERN
CALHOUN...NORTHERN HARRISON...NORTHWESTERN GILMER...NORTHWESTERN
KANAWHA...NORTHWESTERN LINCOLN...NORTHWESTERN
ROANE...PERRY...PLEASANTS...PUTNAM...RITCHIE...TYLER...VINTON...
WASHINGTON...WAYNE...WIRT AND WOOD COUNTIES...

AT 335 PM EDT...STRONG THUNDERSTORMS WERE LOCATED OVER SOUTHEAST
OHIO...NORTHEAST KENTUCKY AS WELL AS THE WESTERN COUNTIES OF WEST
VIRGINIA.  THESE STORMS ARE MOVING NORTHEAST AT 70 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH ANY OF THESE
STORMS.

THESE STORMS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN
MILE MARKERS 149 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1
AND 49 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 1 AND 17 IN
OHIO...AND BETWEEN MILE MARKERS 112 AND 186 IN WEST VIRGINIA...I-79
NEAR MILE MARKER 129.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3989 8215 3978 8207 3976 8164 3959 8158
      3960 8084 3948 8071 3940 8020 3792 8249
      3798 8298 3817 8292 3823 8331 3872 8304
      3876 8289 3858 8281 3876 8267 3895 8281
      3937 8275 3948 8217 3960 8239 3994 8246

09
Special weather statement, Apr 4, 4:33 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
433 PM EDT MON APR 4 2011

VAZ004-WVZ024-033>036-042115-
BUCHANAN VA-FAYETTE WV-MCDOWELL WV-MINGO WV-RALEIGH WV-WYOMING WV-
433 PM EDT MON APR 4 2011

...A STRONG THUNDERSTORM WILL AFFECT MCDOWELL...NORTHERN BUCHANAN...
RALEIGH...SOUTH CENTRAL FAYETTE...SOUTHEASTERN MINGO AND WYOMING
COUNTIES...

AT 426 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF
GRUNDY...MOVING NORTHEAST AT 70 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR DAVY...GILBERT CREEK...AND COALWOOD AROUND
440 PM...BAILEYSVILLE...HANOVER...WOLF PEN...AND DAVY AROUND 445
PM...CLEAR FORK...AND PINEVILLE AROUND 450 PM AND TWIN FALLS STATE
PARK AROUND 455 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 129...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 35 AND 48.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3738 8220 3754 8198 3754 8201 3791 8105
      3788 8089 3718 8181 3716 8187

24
Special weather statement, Apr 4, 4:33 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
433 PM EDT MON APR 4 2011

KYZ101-OHZ075-083>087-WVZ007-008-042100-
ATHENS OH-GALLIA OH-GREENUP KY-JACKSON WV-JACKSON OH-LAWRENCE OH-
MASON WV-MEIGS OH-VINTON OH-
433 PM EDT MON APR 4 2011

...A STRONG THUNDERSTORM WILL AFFECT GALLIA...GREENUP...LAWRENCE...
NORTHERN MASON...SOUTHEASTERN JACKSON...SOUTHEASTERN VINTON...
SOUTHWESTERN ATHENS...WEST CENTRAL JACKSON AND WESTERN MEIGS
COUNTIES...

AT 432 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
PORTSMOUTH...MOVING NORTHEAST AT 70 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR PEDRO AROUND 440 PM...VERNON AROUND 445 PM...
GALLIA AROUND 450 PM...CENTERPOINT AROUND 455 PM AND VINTON AROUND
500 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3868 8304 3872 8304 3876 8290 3874 8286
      3859 8284 3858 8281 3860 8275 3868 8277
      3869 8271 3876 8267 3884 8266 3885 8277
      3894 8278 3934 8227 3882 8176 3839 8296
      3854 8313

09
Local storm report, Apr 4, 5:17 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
517 PM EDT MON APR 4 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0509 PM     FLASH FLOOD      NEW LEXINGTON           39.71N 82.19W
04/04/2011                   PERRY              OH   PUBLIC

            STREAMS OVER ROADS OR BRIDGES.

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:43 PM EDTSpecial Weather StatementRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more47 min
Apr 4, 3:47 PM EDTSevere Thunderstorm WarningRLXMorgan, Perry28 min
Apr 4, 4:08 PM EDTSevere Thunderstorm WarningRLXWashington21 min
Apr 4, 4:33 PM EDTSpecial Weather StatementRLXGallia, Jackson, Lawrence, Meigs27 min
Apr 4, 3:55 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Logan, Mingo, Raleigh and 1 more50 min
Apr 4, 4:03 PM EDTSevere Thunderstorm WarningRLXBoone, Clay, Kanawha, Lincoln, Logan, Mingo and 1 more42 min
Apr 4, 6:01 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Mason, Putnam, Wayne44 min
Apr 4, 6:15 PM EDTSpecial Weather StatementRLXGilmer30 min
Apr 4, 6:20 PM EDTSpecial Weather StatementRLXJackson, Wirt25 min
Apr 4, 6:32 PM EDTSevere Thunderstorm WarningRLXBoone, Braxton, Calhoun, Clay, Gilmer, Jackson and 4 more58 min
Apr 4, 7:20 PM EDTSevere Thunderstorm WarningRLXBarbour, Braxton, Clay, Gilmer, Harrison, Lewis and 5 more55 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.